Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 40, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 10, 2008, 11:44 PM CDT for Lauderdale County, Limestone County, Madison County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 11:44 PM CDT (04:44 UTC)
- Expired
- May 11, 2008, 12:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lauderdale County, AL, Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:12 AM CDT | FUNNEL CLOUD | Anderson, AL | FUNNEL CLOUD REPORTED OVER ANDERSON COMMUNITY BY EMERGENCY MANAGEMENT OFFICIALS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 110444
TORHUN
ALC077-083-089-110530-
/O.NEW.KHUN.TO.W.0040.080511T0444Z-080511T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ATHENS...
WESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...REDSTONE ARSENAL...MOORES MILL...
MERIDIANVILLE...MADISON...HUNTSVILLE...
EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHEAST OF ROGERSVILLE...OR 14 MILES WEST OF ATHENS...MOVING EAST
AT 58 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
ROGERSVILLE.
ATHENS.
HARVEST.
REDSTONE ARSENAL.
MERIDIANVILLE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3499 8647 3464 8650 3475 8719 3477 8721
3476 8726 3477 8732 3478 8732 3481 8735
3482 8740 3497 8743
TIME...MOT...LOC 0444Z 269DEG 50KT 3487 8716
$$2 follow-up statements
000
WWUS54 KHUN 110513
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1213 AM CDT SUN MAY 11 2008
ALC077-110523-
/O.CAN.KHUN.TO.W.0040.000000T0000Z-080511T0530Z/
LAUDERDALE AL-
1213 AM CDT SUN MAY 11 2008
...THE TORNADO WARNING FOR EASTERN LAUDERDALE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3464 8650 3474 8714 3475 8718 3477 8721
3477 8726 3478 8727 3482 8721 3487 8722
3498 8718 3499 8647
TIME...MOT...LOC 0513Z 270DEG 49KT 3492 8704
$$
ALC083-089-110530-
/O.CON.KHUN.TO.W.0040.000000T0000Z-080511T0530Z/
LIMESTONE AL-MADISON AL-
1213 AM CDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR WESTERN
MADISON AND LIMESTONE COUNTIES...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MT ROZELL...OR 11
MILES NORTHWEST OF ATHENS...MOVING EAST AT 50 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3464 8650 3474 8714 3475 8718 3477 8721
3477 8726 3478 8727 3482 8721 3487 8722
3498 8718 3499 8647
TIME...MOT...LOC 0513Z 270DEG 49KT 3492 8704
$$000
WWUS54 KHUN 110524
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 AM CDT SUN MAY 11 2008
ALC083-089-110534-
/O.EXP.KHUN.TO.W.0040.000000T0000Z-080511T0530Z/
LIMESTONE AL-MADISON AL-
1224 AM CDT SUN MAY 11 2008
...THE TORNADO WARNING FOR WESTERN MADISON AND LIMESTONE COUNTIES
WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
THEREFORE WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3464 8650 3474 8714 3475 8718 3477 8721
3477 8726 3478 8727 3482 8721 3487 8722
3498 8718 3499 8647
TIME...MOT...LOC 0524Z 270DEG 49KT 3492 8686
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 10, 3:30 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, May 10, 3:30 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 PM CDT SAT MAY 10 2008 .SYNOPSIS...A RIDGE (WITH THE AXIS OVER MN/WI) WILL CONTINUE PUSHING EAST. SPLIT FLOW REGIME CONTINUES OVER THE WEST WITH A SUBTROPICAL JET AND A SOUTHWEST MOISTURE FETCH. A VERY POTENT TROUGH LIFTING NORTHEAST IS DRAGGING A STRONG COLD FRONT ACROSS THE SOUTHEAST. STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS AR/MS WITH SOME CELLS DEVELOPING OVER CENTRAL AL. A WARM FRONT WILL BE MOVING NORTH ACROSS CENTRAL AL LEADING TO STRONG POTENTIAL FOR SEVERE WEATHER. THE TN VALLEY IS UNDER A MODERATE RISK FOR SEVERE WEATHER THIS EVENING AND OVERNIGHT TONIGHT. ALL INTERESTS ARE ENCOURAGED TO CHECK OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/HUNTSVILLE OR NOAA WEATHER RADIO FOR LATEST UPDATES ON THIS POTENTIALLY WIDESPREAD SEVERE WEATHER EVENT. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TWO SEPARATE WAVES OF SEVERE WEATHER ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT HOURS. THE FIRST WAVE OF SEVERE WEATHER WILL BE ASSOCIATED WITH STRONG TO SEVERE THUNDERSTORMS (DISCRETE SUPERCELLS) THAT SHOULD BE CONTINUING ALONG AND BEHIND A WARM FRONT THAT WILL HAVE MOVED NORTH OF REGION BY 00Z. A HIGHLY UNSTABLE ENVIRONMENT WILL CONTINUE THROUGH TONIGHT. DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S BY 00Z. ALSO BY 00Z...GFS/NAM IS SHOWING MUCAPES WILL BE AROUND 2000-2200 J/KG WITH SBCAPES OF 2000-2500 J/KG. SRH VALUES WILL CONTINUE INCREASING FROM 100 M2/S2 AT 00Z TO AROUND 350-400 M2/S2 BY 03-06Z. LOW-LEVEL BULK SHEAR VALUES ARE ALSO INCREASING FROM AROUND 30-40 KTS BY 00-03Z. THUS...THE PRIMARY THREATS ARE MAINLY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH THIS ROUND. THIS ENVIRONMENT WILL REMAIN HIGHLY UNSTABLE WITH SOMEWHAT WEAKER PARAMETERS TOWARDS 12-15Z SUNDAY MORNING. THERE SHOULD BE SOMEWHAT OF A PAUSE BETWEEN 04-07Z BEFORE THE AFOREMENTIONED STRONG COLD FRONT APPROACHES THE REGION. A BOWING LINE OF SEVERE T-STORMS IS EXPECTED TO DEVELOP NEAR THE MS RIVER ACROSS AR/LA/TX/TN/MS REGION PROGRESSING EASTWARD TOWARDS THE TN VALLEY. GIVEN THE AMOUNT OF INSTABILITY AND THE STRONG AMOUNT OF WIND SHEAR...DAMAGING WINDS...LARGE HAIL AND POSSIBLY EMBEDDED SUPERCELL TORNADOES WITHIN THE LINE ARE POSSIBLE. THE TIMING OF THIS WAVE LOOKS TO BE AROUND 07-09Z IN THE EXTREME NW AL AREA...09-11Z THROUGH KMSL...10-12Z THROUGH KHSV...AND 12-14Z THROUGH THE EASTERN PORTIONS OF THE CWA. FROPA SHOULD BE ALMOST DIRECTLY BEHIND THIS ACTIVITY. AS THE SFC LOW LIFTS NORTHEAST CLOUD COVER SHOULD GRADUALLY DECREASE. WINDS WILL BE INCREASING THROUGHOUT THE DAY DUE TO THE INCREASED PRESSURE GRADIENT. THERE MAY BE A NEED FOR A WIND ADVISORY ON SUNDAY AS WINDS ARE APPROACHING CRITERIA. DEPENDING ON BREAKS IN THE CLOUDS...TEMPS SHOULD BE ABLE TO MAKE IT TO THE 70S BEFORE DROPPING OFF INTO THE UPPER 40S BY SUNDAY NIGHT. HOWEVER...THERE WILL BE A TEMP GRADIENT FROM WEST TO EAST WITH HIGHER TEMPS EXPECTED IN THE EAST WITH FROPA. A RIDGE WILL BUILD OVER THE REGION ON MONDAY/TUESDAY WITH BELOW AVERAGE TEMPS EXPECTED FOR DAYTIME HIGHS/LOWS INITIALLY ON MONDAY BEFORE WARMING CLOSE TO 80 ON TUESDAY AS THE RIDGE MOVES EAST. .LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT...A WEAK SHORTWAVE IS CURRENTLY DEPICTED BY THE MODELS AS CROSSING THE TN VALLEY EARLY WEDNESDAY MORNING. HAVE LEFT A SLIGHT CHANCE OF T-STORMS FOR WEDNESDAY MORNING THROUGH THE EVENING GIVEN UNCERTAINTY WITH STRENGTH AND EXTENT OF PRECIP. A SHORTWAVE EJECTING FROM A BROAD LONGWAVE TROUGH OVER CANADA IS PROGGED BY THE MODELS AS APPROACHING BY WEDNESDAY NIGHT INTO THURSDAY. THIS HAS THE POTENTIAL TO BE THE NEXT SVR WX EVENT OVERNIGHT THURSDAY. TIMING HAS BEEN CHANGING WITH EACH SUCCESSIVE RUN OF ECMWF/GFS. GFS STALLS A FRONT ACROSS THE REGION ON WEDNESDAY AND THURSDAY. ECMWF DEPICTS A FASTER TRACK. HAVE INCREASED POPS SLIGHTLY DURING WEDNESDAY NIGHT THROUGH THURSDAY TIME PERIOD. LEFT SLIGHT CHANCE OF POPS TO ACCOUNT FOR INCONSISTENCY THROUGH FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 63 70 49 72 / 90 40 10 0 SHOALS 61 68 48 72 / 90 30 10 0 CULLMAN 64 70 50 71 / 90 40 10 0 FAYETTEVILLE 62 68 48 70 / 90 40 10 0 ALBERTVILLE 65 74 51 73 / 90 50 10 0 FORT PAYNE 66 75 51 70 / 90 50 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 77/LATIMER
Hazardous weather outlook, May 10, 10:20 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 PM CDT SAT MAY 10 2008 ALZ001>010-016-TNZ076-096-097-111000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1020 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVE EAST INTO NORTHWESTERN ALABAMA TOWARD MIDNIGHT. THESE STORMS WILL CONTINUE TO MOVE EAST ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE OVERNIGHT. THE CURRENT TREND OF THE LINE HAS IT BEGINNING TO IMPACT THE NORTHWEST ALABAMA AREA BETWEEN 10 PM AND MIDNIGHT...REACHING THE INTERSTATE 65 CORRIDOR AROUND MIDNIGHT...AND FINALLY THE REMAINDER OF THE AREA BY 2 AM. THE PRIMARY THREAT WITH THIS LINE OF STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...WHICH COULD BE WIDESPREAD. IN ADDITION...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH ANY INTENSE CELLS EMBEDDED OR AHEAD OF THE LINE...ESPECIALLY EARLY IN THE EVENT IN WESTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE PRIMARILY IN SOUTHERN MIDDLE TENNESSEE AND NORTHEASTERN ALABAMA BEFORE THE COLD FRONT CROSSES THE AREA BY EARLY SUNDAY MORNING. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. AFTER THE FRONTAL PASSAGE ON SUNDAY MORNING...STRONG WESTERLY WINDS WILL INVADE THE TENNESSEE VALLEY WITH SUSTAINED WIND SPEEDS AROUND 20 TO 30 MPH...AND GUSTS AROUND 35. AS A RESULT A WIND ADVISORY MAY BE NEEDED FOR SUNDAY. ANOTHER POTENT AND COMPLEX STORM SYSTEM SHOULD BEGIN TO AFFECT THE REGION BY MIDWEEK. ALTHOUGH SPECIFICS REGARDING THE EXACT TIMING...TRACK...AND STRENGTH OF THIS STORM SYSTEM ARE NOT CERTAIN...SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. WEATHER INTERESTS ACROSS THE AREA ARE ENCOURAGED TO MONITOR FUTURE FORECASTS AND UPDATES REGARDING THIS POTENTIAL SEVERE WEATHER SITUATION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED. KTW
In the hours before
Special weather statement, May 10, 7:34 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 734 PM CDT SAT MAY 10 2008 ALZ002>004-110115- COLBERT-FRANKLIN-LAWRENCE- 734 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 815 PM CDT... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF RED BAY TO 9 MILES SOUTHWEST OF MOULTON...MOVING NORTH AT 25 MPH. HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HALLTOWN. ISBELL. PLEASANT SITE. WREN. THARPTOWN. MOULTON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 8:13 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 813 PM CDT SAT MAY 10 2008 ALZ004-007-008-016-110215- CULLMAN-LAWRENCE-MARSHALL-MORGAN- 813 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...LAWRENCE...MARSHALL AND MORGAN COUNTIES UNTIL 915 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MOULTON TO 6 MILES SOUTHEAST OF FALKVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MOULTON TO 8 MILES NORTH OF CULLMAN... MOVING EAST AT 25 MPH. HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOULTON. LACON. FALKVILLE. LEESDALE. NEEL. HULACO. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 9:10 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 910 PM CDT SAT MAY 10 2008 ALZ001-110300- LAUDERDALE- 910 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 1000 PM CDT... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WALNUT GROVE...OR 14 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WRIGHT. THREET. CLOVERDALE. UNDERWOOD-PETERSVILLE. ZIP CITY. GREEN HILL. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 10:56 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1056 PM CDT SAT MAY 10 2008 ALZ006-009-110430- JACKSON-MADISON- 1056 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON AND MADISON COUNTIES UNTIL 1130 PM CDT... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOORES MILL...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAYSVILLE. PRINCETON. LARKIN. ESTILLFORK. JERICHO. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, May 10, 11:22 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 PM CDT SAT MAY 10 2008 ALZ005-110500- LIMESTONE- 1122 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL MIDNIGHT CDT... AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEGGTOWN. ELKMONT. HOLLAND GIN. ARDMORE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. COYNE
Local storm report, May 10, 11:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1141 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 3 W WATERLOO 34.92N 88.12W
05/10/2008 LAUDERDALE AL EMERGENCY MNGR
IN THE MACEDONIA COMMUNITY, TREES AND POWERLINES WERE
KNOCKED DOWN BY THUNDERSTORM WINDS. POWER OUTAGES
REPORTED IN THE AREA.
1120 PM HAIL 1 NW ATHENS 34.81N 86.98W
05/10/2008 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NORTHWEST OF ATHENS ON HIGHWAY
99.
1120 PM FUNNEL CLOUD 12 W TUSCUMBIA 34.73N 87.92W
05/10/2008 COLBERT AL PUBLIC
FUNNEL CLOUD REPORTED BY PUBLIC EAST OF HIGHWAY 72 AND
247 INTERSECTION NEAR THE PRIDE COMMUNITY.
1125 PM FUNNEL CLOUD ZIP CITY 34.96N 87.67W
05/10/2008 LAUDERDALE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED ON HIGHWAY 17 IN THE ZIP CITY
COMMUNITY.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:44 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 61 min |
| May 10, 10:50 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 55 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 23 min |
| May 10, 11:48 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 42 min |
| May 11, 12:04 AM CDT | Tornado Warning | HUN | Cullman | 41 min |
| May 11, 12:27 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 63 min |
| May 11, 12:40 AM CDT | Tornado Warning | HUN | Cullman | 35 min |
| May 11, 12:45 AM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 27 min |
| May 11, 1:08 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 32 min |
| May 11, 4:44 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.